Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 22, 2008, 9:28 PM CDT for Phillips County, Rooks County, Kansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2008, 9:28 PM CDT (02:28 UTC)
- Expired
- May 22, 2008, 10:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Phillips County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 128 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 9:35 PM CDT | TORNADO | 1 N Palco, KS | WAS ON THE GROUND FOR 5 MINUTES |
| May 22, 9:39 PM CDT | HAIL 0.75 | Webster State Park, KS | |
| May 22, 9:55 PM CDT | FUNNEL CLOUD | Webster State Park, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:52 PM CDT | Tornado Watch | SPC | 10 hr |
| May 22, 9:11 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 17.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGID 230228
SVRGID
KSC147-163-230315-
/O.NEW.KGID.SV.W.0039.080523T0228Z-080523T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
NORTHWESTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS
* UNTIL 1015 PM CDT
* AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAMAR...OR
14 MILES EAST OF HILL CITY...AND MOVING NORTHEAST AT 34 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEBSTER STATE PARK BY 940 PM CDT
GLADE BY 1015 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
NORTH CENTRAL KANSAS AND SOUTHEASTERN NEBRASKA.
LAT...LON 3955 9960 3976 9924 3955 9911 3920 9960
3927 9960
TIME...MOT...LOC 0228Z 213DEG 30KT 3932 9958
$$2 follow-up statements
000
WWUS53 KGID 230243
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
942 PM CDT THU MAY 22 2008
KSC147-163-183-NEC083-230300-
/O.CON.KGID.SV.W.0040.000000T0000Z-080523T0300Z/
PHILLIPS KS-SMITH KS-ROOKS KS-HARLAN NE-
942 PM CDT THU MAY 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN HARLAN...EXTREME NORTHWESTERN ROOKS...EXTREME WEST
CENTRAL SMITH AND PHILLIPS COUNTIES...
AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF
PHILLIPSBURG TO 6 MILES NORTHEAST OF PHILLIPSBURG TO 6 MILES
SOUTHEAST OF LOGAN...OR ALONG A LINE EXTENDING FROM 20 MILES
NORTHEAST OF PHILLIPSBURG TO 6 MILES NORTHEAST OF PHILLIPSBURG TO 14
MILES SOUTHWEST OF PHILLIPSBURG...MOVING EAST AT 15 MPH.
HAIL UP TO GOLFBALL SIZE IN DIAMETER HAS BEEN REPORTED 6 MILES WEST
OF PHILLIPSBURG AT 928 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3954 9961 3984 9952 4005 9937 4011 9931
3986 9904 3977 9917
TIME...MOT...LOC 0242Z 261DEG 13KT 4002 9913 3982 9921
3960 9948
$$
AWJ000
WWUS53 KGID 230312
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1012 PM CDT THU MAY 22 2008
KSC147-163-230322-
/O.EXP.KGID.SV.W.0039.000000T0000Z-080523T0315Z/
PHILLIPS KS-ROOKS KS-
1012 PM CDT THU MAY 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROOKS AND SOUTH
CENTRAL PHILLIPS COUNTIES WILL EXPIRE AT 1015 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL
AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES
THROUGH.
LAT...LON 3955 9960 3976 9924 3955 9911 3920 9960
3927 9960
TIME...MOT...LOC 0312Z 232DEG 34KT 3965 9911
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:11 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 22, 6:11 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 611 PM CDT THU MAY 22 2008 .AVIATION...00Z TAF. NUMBER OF CONCERNS FOR THIS TAF PERIOD. STRONG EASTERLY WINDS WHICH HAVE BEEN PRESENT ALL DAY WILL CONTINUE THROUGH THE ENTIRE TAF PERIOD AS THE AREA OF SURFACE LOW PRESSURE OVER NORTHEAST COLORADO MOVES VERY LITTLE. PRECIPITATION CHANCES WILL ALSO INCREASE TONIGHT...AS SHOWERS AND A FEW THUNDERSTORMS MOVE IN FROM THE SOUTHWEST. STRATUS EXPECTED TO ONCE AGAIN DEVELOP OVERNIGHT...WITH CEILINGS NEAR/BLOW 5OOFT AND REDUCED VISIBILITIES AT 2 TO 3 MILES AT TIMES. OVERCAST EXPECTED THOUGH THE DAY...WITH IMPROVING CEILINGS/VIS IN THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 22 2008/ SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. SEVERE WEATHER POTENTIAL THE NEXT COUPLE OF DAYS WILL BE THE PRIMARY FORECAST CONCERN. AFTERNOON SURFACE ANALYSIS PLACED AN ELONGATED AREA OF LOW PRESSURE ACROSS EASTERN COLORADO...WITH A DRY LINE LOCATED FROM WEST CENTRAL INTO SOUTHWEST KANSAS. A WARM FRONT WAS ACROSS CENTRAL KANSAS. AFTERNOON SATELLITE IMAGERY SHOWED AN EXTENSIVE AREA OF CLOUDS ACROSS THE NEBRASKA INTO NORTHERN KANSAS...THOUGH THERE WERE SOME BREAKS IN THE CLOUD COVER ACROSS NORTHERN KANSAS. THE FIRST ROUND OF THUNDERSTORMS HAS ALREADY DEVELOPED OVER EASTERN COLORADO...AND EXPECT MORE DEVELOPMENT INTO WESTERN KANSAS NEAR THE DRY LINE LATER THIS AFTERNOON. STORMS COULD ALSO FIRE IN THE VICINITY OF THE WARM FRONT LATE THIS AFTERNOON/EVENING WHICH WOULD THEN MOVE NORTH/NORTHEAST INTO THE FORECAST AREA. THE SEVERE WEATHER THREAT STILL APPEARS GREATEST IN THE SOUTH AND WEST PORTIONS OF THE FORECAST AREA IN THE AREA OF EXPECTED GREATEST INSTABILITY. CURRENT LAPS ANALYSIS SHOWS MLCAPE VALUES OF 1000-1500 J/KG ALREADY IN PARTS OF NORTH CENTRAL KANSAS...WITH LARGER VALUES NEAR 2500-3000 J/KG JUST A COUPLE OF COUNTIES SOUTH OF THE FORECAST AREA. 09Z SREF EFFECTIVE SHEAR VALUES APPROACH 30-50 KTS BY LATE AFTERNOON SO SUPERCELLS LOOK LIKELY. 0-1KM SRH VALUES ARE ALSO SUFFICIENT FOR TORNADOES...AND AGREE WITH THE CURRENT LOCATION OF TORNADO WATCH WHICH COVERS PORTIONS OF THE CWFA. WILL HAVE TO KEEP AN EYE ON HOW FAR NORTH THE WARM FRONT GETS...SINCE THAT WILL HAVE A BIT IMPACT ON HOW FAR NORTH AND EAST THE TORNADO THREAT MAY SPREAD. IF THE WARM FRONT DOES NOT MOVE MUCH...THE MAIN THREAT WILL BECOME LARGE HAIL NORTH AND EAST OF THE CURRENT TORNADO WATCH...BUT IF IT DOES MOVE NORTH...THE TORNADO THREAT WILL SPREAD NORTH WITH IT. THE CHANCE OF STORMS SHOULD DIMINISH FRIDAY MORNING...HOWEVER ANOTHER CHANCE OF SEVERE STORMS ARRIVES AGAIN LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. ITS HARD TO PIN DOWN THE VARIOUS SUBTLE SURFACE FEATURES...HOWEVER THE 12Z NAM/WRF SUGGESTS THAT THE WARM FRONT SHOULD BE FARTHER NORTH...WHILE THE DRYLINE PUSHES EAST...CLOSER TO THE FORECAST AREA. WILL KEEP RELATIVELY HIGH POPS GOING FRIDAY NIGHT...WITH SEVERE WEATHER WORDING IN THE HAZARDOUS WEATHER OUTLOOK. FLOODING COULD BECOME AN INCREASING CONCERN WITH TIME AS AREAS CONTINUE TO SEE PERIODS OF THUNDERSTORMS. CURRENTLY FLASH FLOOD GUIDANCE VALUES REMAIN RELATIVELY HIGH...SO WILL NOT POST ANY HYDRO HEADLINES AT THIS POINT...BUT IT MAY BECOME A BIGGER CONCERN FOR TOMORROW DEPENDING ON HOW MUCH RAIN PLACES RECEIVE TONIGHT. LONG TERM...SATURDAY THROUGH THURSDAY. TO START ON SATURDAY...THE UPPER PATTERN CONTINUES TO FEATURE A DOMINANT UPPER TROUGH ACROSS THE WESTERN CONUS WITH RIDGING FROM THE UPPER GREAT LAKES TO THE GULF COAST. A SERIES OF CLOSED LOWS WITHIN THE TROUGH ARE EITHER EJECTED OUT OR RETROGRADE DURING THE EXTENDED. IN GENERAL...A SOUTHWEST FLOW PATTERN IS PRETTY MUCH MAINTAINED THROUGH MUCH OF NEXT WEEK...WITH SOME POTENTIAL FOR SOME RIDGING INFLUENCE IN THE LATTER PERIODS. AS WAS YESTERDAY...THE FOCUS REMAINS ON THUNDERSTORMS THROUGH THE DURATION OF THE LONG TERM. SATURDAY REMAINS UNDER FIRE FOR THUNDERSTORMS AND SEVERE WEATHER AGAIN ACROSS OUR CWA. SEVERE WEATHER PARAMETERS REMAIN CONDUCIVE AND TARGET OUR CWA OVERALL. MOISTURE REMAINS PREVALENT WITH SREF INDICATING DEWPOINTS IN THE 60S...INSTABILITY AXIS NOSES NORTH FROM KANSAS INTO SOUTH CENTRAL NEBRASKA WITH CAPES OF AT LEAST 1000 TO 2000 J/KG...AND HIGH PROBABILITIES OF EFFECTIVE BULK SHEAR OF 50KTS...AND RESPECTABLE SIG TOR PARAMETER ALSO PINPOINTS OUR CWA. THE SURFACE LOW REMAINS ORIENTED ACROSS EASTERN COLORADO OR WESTERN KANSAS DEPENDING ON THE MODEL WHICH PLACES A BOUNDARY INTO WESTERN NEBRASKA AND KANSAS WITH THE DRY AIR PUSHING FARTHER EAST AND DEPENDING ON WHERE THE SFC LOW SETS UP...THE WARM FRONT WILL ALSO BE A FOCUS FOR DEVELOPMENT. GIVEN THE PARAMETERS PROGGED ANOTHER ROUND OF SEVERE WEATHER SHOULD UNFOLD WITH HAZARDS INCLUDING EVERYTHING FROM LARGE HAIL...TO WIND...POTENTIAL TORNADOES AND EVEN HEAVY RAINFALL AND HYDRO ISSUES GIVEN PRECIPITABLE WATER VALUES ON THE ORDER OF AN INCH AND A HALF TO AN INCH AND THREE QUARTERS. IF THINGS STAY ON TRACK...THE MOISTURE AND INSTABILITY SHIFT FARTHER SOUTHEAST ON SUNDAY...BUT EVEN THIS STILL KEEPS OUR SOUTHEAST CWA IN OR ON THE EDGE OF THE ACTIVITY. THE UPPER RIDGE AXIS BEGINS TO EXPAND TO THE NORTH AND WEST WHILE THE WESTERN TROUGH RETROGRADES. BOUNDARIES IN PLACE NEXT WEEK AND SYSTEMS LIFTING OUT KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE DURATION OF THE EXTENDED. DIDNT DEVIATE MUCH FROM HPC ON DAYS 6 AND 7. AVIATION...MAIN ISSUES TO DEAL WITH FOR THE 18Z TAF ISSUANCE WILL INITIALLY BE CLOUDS...FOLLOWED BY THUNDERSTORM CHANCES LATER THIS EVENING. LOW CLOUDS AND IFR CEILINGS ARE EXPECTED TO PREVAIL THROUGH MUCH OF THE TAF PERIOD AS MOISTURE CONTINUES TO INCREASE ACROSS THE AREA ON EAST-SOUTHEAST WINDS. AN ISOLATED SHOWER REMAINS POSSIBLE EARLY THIS AFTERNOON...HOWEVER ODDS ARE IT WILL REMAIN DRY...SO WILL NOT MENTION IT IN THE TAF FOR NOW. THUNDERSTORM CHANCES INCREASE THIS EVENING WITH INITIAL DEVELOPMENT EXPECTED ACROSS NORTHWEST/CENTRAL KANSAS INTO SOUTHWEST NEBRASKA. WILL CARRY A TEMPO GROUP OF THUNDERSTORMS BY MID-EVENING AND THEN CONTINUE WITH THAT UNTIL 07Z. AFTER THAT TIME WILL TRY TO EMPHASIZE SHOWERS PRIMARILY...HOWEVER THERE IS STILL A CHANCE THAT STORMS WILL PERSIST IN THE AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, May 22, 2:20 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 220 PM CDT THU MAY 22 2008 KSZ005-017-NEZ082-083-231200- PHILLIPS-ROOKS-FURNAS-HARLAN- 220 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PHILLIPS...ROOKS...FURNAS... AND HARLAN COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS AFTERNOON AND EVENING... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND RAPIDLY BECOME SEVERE AS THEY MOVE TO THE NORTH AT 45 TO 50 MPH. THE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL TO THE SIZE OF BASEBALLS AND 70 MPH WINDS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS WHICH MAY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY WEEKEND. THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE READY FOR ACTIVATION ON A MOMENTS NOTICE THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ006-007-018-019-NEZ039>041-046>049-060>064-072>077-084>087- 231200- SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 220 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND FOR OSBORNE...SMITH...JEWELL AND MITCHELL COUNTIES IN NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AND RAPIDLY BECOME SEVERE AS THEY MOVE TO THE NORTH AT 45 TO 50 MPH. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF BASEBALLS AND 70 MPH WINDS. TORNADOES ALSO REMAIN POSSIBLE PRIMARILY IN NORTH CENTRAL KANSAS AND SOUTH OF HIGHWAY 4 IN NEBRASKA. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS WHICH MAY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY WEEKEND. THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 22, 9:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HEAVY RAIN COZAD 40.86N 99.99W
05/22/2008 M1.56 INCH DAWSON NE AMATEUR RADIO
IN PAST 45 MINUTES
&&
KISNERLocal storm report, May 22, 9:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
922 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 5 S ORLEANS 40.06N 99.45W
05/22/2008 E1.00 INCH HARLAN NE TRAINED SPOTTER
&&
KISNERLocal storm report, May 22, 9:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
924 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 2 N REPUBLICAN CITY 40.13N 99.22W
05/22/2008 E1.75 INCH HARLAN NE TRAINED SPOTTER
&&
KISNERLocal storm report, May 22, 9:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
925 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL HUNTLEY 40.21N 99.29W
05/22/2008 M1.50 INCH HARLAN NE PUBLIC
&&
KISNERLocal storm report, May 22, 9:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
927 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL WILCOX 40.36N 99.17W
05/22/2008 E1.00 INCH KEARNEY NE TRAINED SPOTTER
&&
KISNERLocal storm report, May 22, 9:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL 6 W PHILLIPSBURG 39.75N 99.43W
05/22/2008 E1.75 INCH PHILLIPS KS TRAINED SPOTTER
&&
KISNERThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:57 PM CDT | Tornado Warning | GID | Phillips | 48 min |
| May 22, 8:39 PM CDT | Tornado Warning | GID | Phillips, Smith | 51 min |
| May 22, 8:43 PM CDT | Tornado Warning | GID | Phillips | 47 min |
| May 22, 8:46 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 44 min |
| May 22, 9:16 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 44 min |
| May 22, 9:31 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 29 min |
| May 22, 9:45 PM CDT | Tornado Warning | GID | Rooks | 30 min |
| May 22, 9:53 PM CDT | Severe Thunderstorm Warning | GID | Smith | 52 min |
| May 22, 9:55 PM CDT | Areal Flood Advisory | GID | Phillips | 4 hr |
| May 22, 10:16 PM CDT | Tornado Warning | GID | Phillips, Rooks | 29 min |
| May 22, 10:25 PM CDT | Tornado Warning | GID | Phillips, Rooks | 35 min |
| May 22, 10:42 PM CDT | Tornado Warning | GID | Phillips | 33 min |
| May 22, 10:45 PM CDT | Areal Flood Advisory | GID | Smith | 4 hr |
| May 22, 11:13 PM CDT | Tornado Warning | GID | Phillips, Smith | 32 min |
| May 22, 11:39 PM CDT | Areal Flood Advisory | GID | Rooks | 4 hr |
| May 22, 11:46 PM CDT | Severe Thunderstorm Warning | GID | Smith | 29 min |
| May 23, 12:07 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 23 min |
| May 23, 12:08 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 37 min |
| May 23, 12:22 AM CDT | Flash Flood Warning | GID | Smith | 6 hr |
| May 23, 12:28 AM CDT | Flash Flood Warning | GID | Phillips, Rooks | 6 hr |
| May 23, 1:01 AM CDT | River Flood Warning | GID | Phillips | 7 hr |
| May 23, 3:58 AM CDT | River Flood Warning | GID | Rooks | 14 hr |
| May 23, 4:33 AM CDT | Flash Flood Watch | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 24 hr |
| May 23, 5:17 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks | 25 min |
| May 23, 5:46 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 44 min |
| May 23, 6:17 AM CDT | Flash Flood Warning | GID | Phillips, Rooks, Smith | 6 hr |
| May 23, 7:18 AM CDT | Severe Thunderstorm Warning | GID | Rooks | 27 min |
| May 23, 8:38 AM CDT | Flash Flood Warning | GID | Mitchell, Osborne | 4 hr |
| May 23, 10:14 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Osborne, Smith | 46 min |
| May 23, 12:09 PM CDT | Areal Flood Warning | GID | Phillips, Rooks, Smith | 57 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.